Utah, 2023Flash Flooding and Flooding in Utah, August 1 to 4, 2023
August 1 to 4, 2023 · NWS SLC · 43 events in 12 counties and zones
A deep monsoonal event impacted Utah at the beginning of August. Each of these days across northern Utah, widespread thunderstorms and flooding impacted the region.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21 million
- Crop damage
- $1,000
- Events
- 43
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep monsoonal event impacted Utah at the beginning of August. Each of these days across northern Utah, widespread thunderstorms and flooding impacted the region. Very heavy rainfall impacted West Valley City, Honeyville, and Draper in particular.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Aug 1, 1:34 PM MST, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 1, 1:34 PM MST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
234 PM MDT Tue Aug 1 2023
.SYNOPSIS...Monsoon moisture will remain in place across the
region through midweek. A gradual drying trend will begin Thursday
across southern Utah, reaching northern Utah Friday. A drier,
more stable pattern is expected for much of the state this weekend
into early next week.
&&
.SHORT TERM (Through 12Z Thursday)...A surge of monsoon moisture
has elevated precipitable water values above 1 inch across the
forecast area based on both GOES derived imagery and the 12Z KSLC
sounding. Observed surface dew points are in the 50s to low 60s
across the forecast area. This moisture-rich airmass has elevated
the flash flood threat across the area. However, persistent
morning cloud cover delayed surface heating over much of the
forecast area, and continues to do so across southwest Utah where
afternoon temperatures have only reached the low 80s in St George
within the last hour or so.
Clearing skies across northern and central Utah has allowed
convection to quickly develop across the higher terrain this
afternoon, however up to this point this activity has remained
relatively weak and disorganized. A remnant MCV is noted slowly
lifting into central Utah, and as this feature continues to slowly
lift north and interact with a destabilizing airmass ahead of it,
anticipate convection to increase in coverage across central and
eventually northern Utah heading into the evening hours, while
activity across the south remains more isolated in nature.
Remnant cloud cover/precipitation will likely linger overnight
into the morning hours across northern Utah, mainly north of I-80.
A weak shortwave currently approaching the Baja/southern CA coast
is forecast to lift northeast overnight, crossing the forecast
area during the day Wednesday. This has been fairly consistently
advertised in the models, and as this feature interacts with the
moisture-rich airmass in place, the potential exists for a more
organized convective threat across the area Wednesday
afternoon/evening. CAM guidance suggests an organized line is
likely to develop across west central Utah in association with
this wave, spreading northeast into the Wasatch Front with a
threat for strong winds in addition to heavy rain late Wednesday
afternoon/Wednesday evening, while additional convection to the
south poses a heavy rain/flash flood threat across central and
southern Utah. Given the moisture-rich airmass in place have
maintained probable flash flood potential for Wednesday, but held
off on a watch given uncertainly in coverage/evolution across
southern Utah.
.LONG TERM (After 12Z/6AM Thursday)...Many of us along the Wasatch
Front will be waking up to rainfall Thursday morning as widespread
precipitation is expected to be centered from the Salt Lake Valley
to the Idaho border. This will result from an area of low pressure /
shortwave tracking through eastern Idaho, northern Utah and into
Wyoming. Precipitation is likely to persist much of the day, leading
to rainfall amounts most likely in the range from 1/4 to 1/2 inch
for totals. Right now, there is about a 20% chance for more than 1/2
inch of rain (on Thursday). All of this is bolstered by shift of
tail guidance indicating abnormally wet conditions across northern
Utah and southwest Wyoming. By Thursday evening, precipitation is
expected to decrease across northern Utah. Across central and
southern Utah, chances for rain and thunderstorms will be more
scarce and more tied to terrain in the afternoon.
Headed toward Friday and into the weekend, our forecast becomes a
bit more chaotic and somewhat less certain. On Friday, all the
cluster means indicate at least degree of high pressure building in
from the south while the low pressure system / shortwave tracks
further into Wyoming and into the Dakotas. However, by the weekend,
about 20% of ensembles members are favoring another shortwave over
Idaho, which would bring another round of rain and thunderstorms
across the northern half of Utah. Otherwise, the remaining 80% of
members indicate some variation of a weak ridge of high pressure
over Utah with low pressure disturbances east of the Rocky
Mountains. The ridge then looks to shift gradually westward over the
southwestern US while low pressure disturbances remain mostly to our
east. Flow then shifts more out of the northwest over Utah by the
beginning of next week. Some of the disturbances may develop far
enough west to enable limited chances for showers and thunderstorms
for eastern Utah and southwest Wyoming.
The other weather story to mention this week is our temperature
change. Beginning Thursday and continuing through Tuesday of next
week, much cooler, below average temperatures are forecast
particularly across northern Utah. Temperatures 5 to 10 degrees
below averages for August are forecast with the coolest day
currently expected on Thursday. While a few degrees cooler are
forecast in central and southern Utah late in the week, noticeably
cooler temperatures are less likely here.
&&
.AVIATION...KSLC...Monsoonal pattern persists, with scattered
convection expected through the evening. By late evening on through
the night, anticipate activity to largely become more stratiform in
nature, with a period of fairly continuous to off and on light rain.
Wednesday, expect increasing scattered convective development by
late morning into the afternoon. Some models suggest a stronger
period of convection possible ~22z-02z which will be something to
monitor. Largely expect VFR conditions outside any stronger cells.
.REST OF UTAH AND SOUTHWEST WYOMING...Monsoonal pattern will persist
through the TAF period. Scattered showers and thunderstorms will
continue into the evening, with guidance suggesting a lull at
southern terminals overnight. At northern terminals, areas of more
stratiform light rain will likely persist through much of the night.
Activity will begin to move back in to southern terminals by mid
morning Wednesday, with increasing convection elsewhere by late
morning to early afternoon. Per usual, convection will be capable of
lightning, periodic moderate to heavy rain, and gusty erratic
outflow winds. Periodic reduction to CIGS/VIS possible in stronger
storms, but otherwise expect VFR conditions to persist.
&&
.FIRE WEATHER...A surge of monsoon moisture will remain across
the region through Wednesday, resulting in several rounds of
showers and thunderstorms accompanied by wetting rains. This
moisture surge will continue to result in cooler temperatures, and
elevated daytime humidity with good to to excellent overnight
recovery.
Drier air will begin to spread across southern Utah Thursday
while moisture remains in place across the north. A general drying
trend will follow for the upcoming weekend into early next week.
Very dry air, characterized by afternoon RH values below 15%, will
reside across southern Utah Friday through the upcoming weekend.
Further north, afternoon RH values across northern and west
central Utah valleys will generally run in the 25-35% range Friday
through Sunday.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&
Seaman/NDesmet/Warthen
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
In the hours before
Special weather statement, Aug 1, 2:11 PM MST, 43 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
311 PM MDT Tue Aug 1 2023
UTZ108-110>112-012200-
Wasatch Back UT-Western Uinta Mountains UT-Wasatch Mountains I-
80 North UT-Wasatch Mountains South of I-80 UT-
311 PM MDT Tue Aug 1 2023
...A strong thunderstorm will impact portions of eastern Salt Lake...
northwestern Wasatch...south central Morgan and southwestern Summit
Counties through 400 PM MDT...
At 310 PM MDT, Doppler radar was tracking a strong thunderstorm over
South Snyderville Basin, or near Park City, moving northwest at 10
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Park City, Summit Park, Oakley, North Snyderville Basin, Wanship,
South Snyderville Basin, Mill Creek Canyon, Peoa, Kimball Junction,
Jordanelle Reservoir, Rockport State Park and Snyderville.
This includes the following highways...
Interstate 80 in Utah between mile markers 141 and 157.
US Route 40 between mile markers 0 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4077 11124 4061 11140 4068 11164 4090 11152
TIME...MOT...LOC 2110Z 119DEG 9KT 4072 11148
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HMSpecial weather statement, Aug 1, 2:40 PM MST, 14 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
340 PM MDT Tue Aug 1 2023
UTZ108-110-112-012230-
Wasatch Back UT-Western Uinta Mountains UT-Wasatch Mountains I-
80 North UT-
340 PM MDT Tue Aug 1 2023
...A strong thunderstorm will impact portions of southeastern Morgan
and northwestern Summit Counties through 430 PM MDT...
At 339 PM MDT, Doppler radar was tracking a strong thunderstorm near
Coalville, moving southwest at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coalville, East Canyon State Park, Wanship, Henefer, Emory,
Hoytsville, Croydon, Echo, Rockport State Park and Echo Reservoir.
This includes the following highways...
Interstate 84 between mile markers 108 and 119.
Interstate 80 in Utah between mile markers 153 and 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4118 11149 4106 11114 4075 11136 4092 11172
TIME...MOT...LOC 2139Z 035DEG 17KT 4097 11136
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HMSpecial weather statement, Aug 1, 2:53 PM MST, 1 minute before
Special Weather Statement
National Weather Service Salt Lake City UT
353 PM MDT Tue Aug 1 2023
UTZ108-111>113-012245-
Wasatch Back UT-Wasatch Plateau/Book Cliffs UT-
Western Uinta Mountains UT-Wasatch Mountains South of I-80 UT-
353 PM MDT Tue Aug 1 2023
...A strong thunderstorm will impact portions of northwestern Wasatch
and north central Utah Counties through 445 PM MDT...
At 352 PM MDT, Doppler radar was tracking a strong thunderstorm over
Wasatch Mountain State Park, or 7 miles southwest of Heber City,
moving west/southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Heber City, Heber, Daniel, Wasatch Mountain State Park, Midway,
Charleston, Wallsburg, Deer Creek State Park and Sundance.
This includes US Route 40 between mile markers 11 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4061 11144 4043 11131 4032 11157 4052 11172
TIME...MOT...LOC 2152Z 059DEG 8KT 4045 11153
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HMEvent by event
23 thunderstorm wind, 14 flash flood, 3 flood, 2 high wind, 1 hail. Local standard time, as filed.
Flash Flood, Salt Lake
- When
- August 1, 2:54 PM MST to August 2, 5:00 PM MST
- Where
- Salt Lake County, 0.81 mi NNW of Alta to 0.58 mi NW of Alta
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Public
- Coordinates
- 40.591, -111.635
At Alta Lodge, along state Route 210, flooding left mud and debris on the road, with cars stuck and some homes flooded.
Flash Flood, Duchesne
- When
- August 1, 3:05 PM MST to 4:05 PM MST
- Where
- Duchesne County, 20.7 mi SSE of Fruitland to 17.88 mi SW of Duchesne
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 39.947, -110.668
Videos and reports of flooding and mudslides in Indian Canyon near mile post 278.
Thunderstorm Wind, Salt Lake
- When
- August 1, 4:07 PM MST
- Where
- Salt Lake County, 0.69 mi S of Salt Lake City
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Utility Company
- Coordinates
- 40.720, -111.870
Rocky Mountain Power outage of 11,000+ customers resulting from crane hitting power lines. Crane was reported to have fallen in part due to high winds.
Thunderstorm Wind, Millard
- When
- August 2, 11:52 AM MST
- Where
- Millard County, 0.69 mi S of Oasis
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.290, -112.630
A Mesonet station southeast of Hinckley recorded a peak gust to 61 mph.
Flash Flood, Washington
- When
- August 2, 12:10 PM MST to 1:10 PM MST
- Where
- Washington County, 2.31 mi SSW of Zion Lodge to 1.03 mi SSW of Zion Lodge
- Cause
- Heavy Rain
- Reported by
- Park/Forest Service
- Coordinates
- 37.220, -112.968
Zion National Park reported flash flooding near Twin Brothers Mountain, just north of SR-9.
Thunderstorm Wind, Juab
- When
- August 2, 12:20 PM MST
- Where
- Juab County, 4.84 mi S of Mills
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.410, -112.050
Mesonet station UT26 at i-15 at the Sevier River gusted to 61 mph.
Thunderstorm Wind, Juab
- When
- August 2, 12:51 PM MST
- Where
- Juab County, 10.36 mi S of Mills
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.330, -112.050
Mesonet station SBWU1 at Sevier Reservoir gusted to 62 mph.
Thunderstorm Wind, Juab
- When
- August 2, 1:00 PM MST to 1:10 PM MST
- Where
- Juab County, 3.19 mi W of Nephi Arpt
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.730, -111.930
Mesonet station PC349 at Nephi West gusted to 77 mph.
Thunderstorm Wind, Juab
- When
- August 2, 1:20 PM MST
- Where
- Juab County, 5.28 mi NNE of Starr
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.940, -111.810
Mesonet station UTRKY at Rocky Ridge recorded a gust of 66 mph.
Thunderstorm Wind, Utah
- When
- August 2, 1:30 PM MST
- Where
- Utah County, 1.74 mi NW of Santaquin
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.000, -111.800
Mesonet station FG024 at West Mountain South recorded a wind gust of 58 mph.
Thunderstorm Wind, Utah
- When
- August 2, 1:40 PM MST
- Where
- Utah County, 1.48 mi NNE of Payson
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.070, -111.720
Mesonet station UTBRC I-15 at Beer Creek recorded a wind gust of 60 mph.
Thunderstorm Wind, Tooele
- When
- August 2, 1:45 PM MST to 2:30 PM MST
- Where
- Tooele County, 1.73 mi WNW of Pehrson Station
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.130, -112.380
Mesonet station VRH at Vernon Hill recorded a wind gust of 62 mph.
Thunderstorm Wind, Utah
- When
- August 2, 1:47 PM MST to 2:00 PM MST
- Where
- Utah County, (Pvu)provo Muni Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 40.220, -111.720
AWOS station KPVU at Provo Municipal Airport recorded a wind gust of 64 mph.
Thunderstorm Wind, Utah
- When
- August 2, 2:00 PM MST
- Where
- Utah County, 1.74 mi NW of Vivian Park
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.370, -111.590
Mesonet station SND at Arrowhead Summit recorded a wind gust of 61 mph.
Thunderstorm Wind, Utah
- When
- August 2, 2:00 PM MST
- Where
- Utah County, 1.38 mi S of Orem
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.300, -111.700
A carport partially collapsed at an apartment complex.
Thunderstorm Wind, Utah
- When
- August 2, 2:00 PM MST to 2:10 PM MST
- Where
- Utah County, 1.26 mi ENE of Springdell
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.340, -111.600
Mesonet station PC034 at Provo Canyon recorded a wind gust of 63 mph.
Thunderstorm Wind, Wasatch
- When
- August 2, 2:20 PM MST
- Where
- Wasatch County, 0.69 mi S of Charleston
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.460, -111.470
Mesonet station UTCHL at US-189 at Charleston recorded a wind gust of 61 mph.
Thunderstorm Wind, Salt Lake
- When
- August 2, 2:27 PM MST
- Where
- Salt Lake County, 2.09 mi W of Garfield
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.730, -112.210
Mesonet station AS768 at Great Salt Lake Marina recorded a wind gust of 61 mph.
Thunderstorm Wind, Salt Lake
- When
- August 2, 2:30 PM MST
- Where
- Salt Lake County, 2.63 mi E of Herriman
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.520, -111.980
Mesonet station UTRVT at SR-154 at mile post 7 at Riverton recorded a wind gust of 64 mph.
Thunderstorm Wind, Salt Lake
- When
- August 2, 2:38 PM MST
- Where
- Salt Lake County, Herriman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.520, -112.030
Hail, Salt Lake
- When
- August 2, 2:43 PM MST
- Where
- Salt Lake County, Herriman
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.520, -112.030
Public reported one inch hail.
Thunderstorm Wind, Salt Lake
- When
- August 2, 3:00 PM MST
- Where
- Salt Lake County, 0.87 mi SE of Sugar House
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.740, -111.740
Mesonet station PC022 at Mount Aire Canyon recorded a wind gust of 59 mph.
Thunderstorm Wind, Salt Lake
- When
- August 2, 3:00 PM MST
- Where
- Salt Lake County, 2.14 mi NNE of East Mill Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 40.730, -111.810
Two 2-inch tree branches downed from an otherwise healthy tree.
Flash Flood, Tooele
- When
- August 2, 3:09 PM MST to 4:09 PM MST
- Where
- Tooele County, 1.36 mi N of Erda to 0.33 mi N of Erda
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 40.639, -112.304
There were reports of street flooding, road closures, and vehicles stranded.
Thunderstorm Wind, Tooele
- When
- August 2, 3:10 PM MST to 3:20 PM MST
- Where
- Tooele County, 4.04 mi NNE of Lake Pt
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.720, -112.230
Mesonet station UT201 at SR-201 at I-80 recorded a wind gust of 70 mph.
Thunderstorm Wind, Salt Lake
- When
- August 2, 3:15 PM MST
- Where
- Salt Lake County, 1.72 mi WNW of Garfield
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.740, -112.200
Mesonet station KCC01 6.0 NE of Lake Point recorded a wind gust of 58 mph.
Flood, Salt Lake
- When
- August 2, 4:00 PM MST to 6:00 PM MST
- Where
- Salt Lake County, 1.12 mi SSE of Buena Vista to 1.68 mi ENE of Hunter
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Public
- Coordinates
- 40.754, -111.974
Multiple streets and Hunter High School in West Valley City were flooded. Flooding led to vehicles stranded along California Avenue between 2700 West and Gladiola Street in Salt Lake City.
Flash Flood, Tooele
- When
- August 2, 4:01 PM MST to 5:43 PM MST
- Where
- Tooele County, 1.23 mi SW of Stockton to 2.64 mi SW of Stockton
- Cause
- Heavy Rain / Burn Area
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.437, -112.386
Significant flow off of the Jacob City burn scar into Soldier Canyon and Soldier Creek. The road going up Soldier Canyon was closed. SR-36 was closed south of Stockton due to debris and flood waters starting to top the culvert on to SR-36.
Flood, Davis
- When
- August 2, 4:15 PM MST to 5:00 PM MST
- Where
- Davis County, 0.72 mi NNW of Kaysville to 0.51 mi NNE of Kaysville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 41.040, -111.954
Flooding was observed at the underpass in Kaysville at the 200 North exit.
Flash Flood, Davis
- When
- August 2, 5:00 PM MST to August 3, 5:00 PM MST
- Where
- Davis County, 0.66 mi NNE of Kaysville to 0.52 mi N of Kaysville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 41.039, -111.947
Flash Flooding was observed at the underpass in Kaysville at the 200 North exit.
Flash Flood, Salt Lake
- When
- August 2, 8:00 PM MST to August 3, 8:00 PM MST
- Where
- Salt Lake County, 1.17 mi S of Hunter to 1.74 mi SSE of Hunter
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 40.683, -112.030
Multiple streets and Hunter High School in West Valley City were flooded.
Flood, Box Elder
- When
- August 3, 12:11 PM MST to 3:11 PM MST
- Where
- Box Elder County, 1.34 mi NNW of Honeyville to 1.38 mi NNE of Honeyville
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Crop damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 41.646, -112.094
Flooding was reported in Corrine where 3.44 inches of rain was recorded. There was 5.83 inches of rain measured in Honeyville. Reports of basement flooding and photos of flooding to crops, farmland, and yards were observed.
Flash Flood, Box Elder
- When
- August 3, 3:00 PM MST to August 4, 3:00 PM MST
- Where
- Box Elder County, 0.9 mi NNE of Corinne to 0.4 mi ENE of Corinne
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Broadcast Media
- Coordinates
- 41.562, -112.112
Flooding was reported in Corrine. Reports of basement flooding and photos of flooding to crops, farmland, and yards were observed. A rainfall amount of 3.44 inches was recorded in Corrine.
Flash Flood, Box Elder
- When
- August 3, 3:00 PM MST
- Where
- Box Elder County, 0.97 mi NNW of Honeyville to 0.47 mi NNE of Honeyville
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Broadcast Media
- Coordinates
- 41.642, -112.089
Homes were flooded in Honeyville, where 5.66 inches of rain fell from August 1 to August 3.
Flash Flood, Utah
- When
- August 3, 3:00 PM MST to 4:00 PM MST
- Where
- Utah County, 8.54 mi NNW of Mill Fork to 8.16 mi NNE of Thistle
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.084, -111.362
Diamond Fork Road was closed between the Diamond Campground and Three Forks Trailhead due to water and mud on the road.
High Wind, Great Salt Lake Desert and Mountains
- When
- August 3, 3:45 PM MST
- Where
- Great Salt Lake Desert and Mountains forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.689, -112.452 (the zone’s center; the record gives no point)
A wind gust of 66 mph was recorded at the Bonneville Salt Flats mesonet site.
Thunderstorm Wind, Tooele
- When
- August 3, 3:45 PM MST
- Where
- Tooele County, 4.04 mi NNE of Salduro
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.780, -113.830
Mesonet site BFLAT at the Bonneville Salt Flats recorded a wind gust of 66 mph.
Thunderstorm Wind, Salt Lake
- When
- August 3, 7:30 PM MST
- Where
- Salt Lake County, 2.21 mi ENE of Nash
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.480, -111.880
Mesonet station DW9435 at Draper recorded a wind gust of 68 mph.
Flash Flood, Salt Lake
- When
- August 3, 8:00 PM MST
- Where
- Salt Lake County, 1 mi NE of Crescent to 0.59 mi ENE of Crescent
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Broadcast Media
- Coordinates
- 40.560, -111.866
Street flooding was reported in Sandy around 1000 East.
Flash Flood, Salt Lake
- When
- August 3, 8:00 PM MST to August 4, 8:00 PM MST
- Where
- Salt Lake County, 1.62 mi NNE of Utah Central Arpt to 1.49 mi N of Utah Central Arpt
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 40.742, -111.958
Flash flooding led to vehicles stranded along California Avenue between 2700 West and Gladiola Street in Salt Lake City.
Flash Flood, Salt Lake
- When
- August 3, 8:30 PM MST to 9:30 PM MST
- Where
- Salt Lake County, 1.37 mi NE of Nash to 1.08 mi ENE of Nash
- Cause
- Heavy Rain
- Property damage
- $16 million
- Reported by
- Emergency Manager
- Coordinates
- 40.481, -111.898
Late on August 3, the city of Draper declared a state of emergency as flash flooding and mudslides led to road closures on Highland Drive, Bangerter Parkway, and Minuteman Drive. A portion of Bangerter Parkway, near 14200 South, was damaged on the uphill lanes. A number of homes sustained water damage. According to the City of Draper, there were 428 residential damage report forms submitted, with estimated damages of $11,255,765. There were 11 business damage report forms submitted, with estimated damages of $844,235. City infrastructure estimated damage totaled $4,000,000.
High Wind, Salt Lake Valley
- When
- August 3, 9:30 PM MST
- Where
- Salt Lake Valley forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.668, -111.924 (the zone’s center; the record gives no point)
A wind gust of 68 mph was recorded in Draper.
Flash Flood, Tooele
- When
- August 3, 10:45 PM MST to 11:15 PM MST
- Where
- Tooele County, 4.35 mi N of Ophir to 3.14 mi SE of Stockton
- Cause
- Heavy Rain / Burn Area
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 40.433, -112.271
Large debris flow through Soldier Canyon off the Jacob City burn scar. Water and debris is flowing across SR-36.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 1 to 7, 202358 deaths · 38 events
- Excessive Heat and Heat in Texas, August 1 to 14, 202315 deaths · 501 injured · 92 events
- Heat in Arizona, August 1 to 3, 202311 deaths · 3 events
- Excessive Heat in Arizona, August 1 to 6, 20239 deaths · 6 events
- Excessive Heat in Oklahoma, August 1 to 4, 202332 injured · 25 events
- Excessive Heat and Heat in Texas, August 1 to 5, 20231 death · 25 events
- Tornado and Hail in North Dakota, August 1, 2023$5.3 million · 1.75 in hail · 51 events
- Wildfire in Washington, August 1 to 31, 2023$9.9 million · 1 event
- Wildfire in Idaho, August 1 to 30, 2023$9.2 million · 1 event
- Drought in Louisiana, August 1 to 31, 2023$4.0 million · 4 events
- Drought in Missouri, August 1 to 31, 2023$1.9 million · 17 events
- Wildfire in Colorado, August 1 to 31, 2023$4.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1133263, 1189035, 1189262, 1189263, 1189032, 1189264, 1189265, 1189266, 1189267, 1189268, 1189269, 1189270, 1189271, 1189272, 1189275, 1189276, 1189277, 1189278, 1189279, 1189280, 1189281, 1189282, 1189283, 1189038, 1189285, 1189284, 1189025, 1189030, 1189024, 1133249, 1133211, 1188985, 1132729, 1132731, 1133230, 1133511, 1189287, 1189286, 1132727, 1133256, and more.